Alert archive / Texas / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 95, NWS Amarillo, TX

May 23, 2015Potter County, Randall County, Texas

NWS Amarillo, TX issued this severe thunderstorm warning at May 23, 2015, 3:12 PM CDT for Potter County, Randall County, Texas. It was in force for 31 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 23, 2015, 3:12 PM CDT (20:12 UTC)
Expired
May 23, 2015, 3:43 PM CDT
In force
31 min
Issued by
NWS Amarillo, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Potter County, TX, Randall County, TX

The radar

The Amarillo radar (KAMA), 21 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 23, 3:42 PM CDTHAIL 11 Nnw Lake Tanglewood, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 30 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 23, 1:16 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 8.2 hours before the alert went out and 346 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2015-05-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2015-05-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 241 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
489 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
241 m²/s²
0-3 km storm-relative helicity
125 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

933 
WUUS54 KAMA 232012
SVRAMA
TXC375-381-232100-
/O.NEW.KAMA.SV.W.0095.150523T2012Z-150523T2100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
312 PM CDT SAT MAY 23 2015

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN POTTER COUNTY IN THE PANHANDLE OF TEXAS...
  NORTHERN RANDALL COUNTY IN THE PANHANDLE OF TEXAS...

* UNTIL 400 PM CDT

* AT 310 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CANYON...AND
  MOVING NORTHEAST AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. MINOR WIND DAMAGE TO
           ROOFS...SIDING AND TREES IS POSSIBLE.

* LOCATIONS IMPACTED INCLUDE...
  CANYON...             AMARILLO...           PALO DURO CANYON...
  LAKE TANGLEWOOD...    TIMBERCREEK CANYON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3489 10197 3510 10205 3537 10175 3526 10162
      3494 10163
TIME...MOT...LOC 2013Z 238DEG 32KT 3505 10192

HAIL...1.00IN
WIND...60MPH

$$

BRB
3 follow-up statements
760 
WWUS54 KAMA 232022
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
322 PM CDT SAT MAY 23 2015

TXC375-381-232100-
/O.CON.KAMA.SV.W.0095.000000T0000Z-150523T2100Z/
POTTER TX-RANDALL TX-
322 PM CDT SAT MAY 23 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
RANDALL AND SOUTHEASTERN POTTER COUNTIES UNTIL 400 PM CDT...

AT 320 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LAKE
TANGLEWOOD...AND MOVING NORTHEAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...MINOR DAMAGE TO ROOFS...SIDING AND TREES IS POSSIBLE.

* LOCATIONS IMPACTED INCLUDE...
  CANYON...             AMARILLO...           PALO DURO CANYON...
  LAKE TANGLEWOOD...    TIMBERCREEK CANYON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3502 10193 3514 10198 3536 10174 3526 10163
      3494 10163 3489 10197
TIME...MOT...LOC 2021Z 238DEG 32KT 3508 10183

HAIL...0.75IN
WIND...60MPH

$$

BRB
411 
WWUS54 KAMA 232031
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
331 PM CDT SAT MAY 23 2015

TXC375-381-232100-
/O.CON.KAMA.SV.W.0095.000000T0000Z-150523T2100Z/
POTTER TX-RANDALL TX-
331 PM CDT SAT MAY 23 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
RANDALL AND SOUTHEASTERN POTTER COUNTIES UNTIL 400 PM CDT...

AT 328 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LAKE
TANGLEWOOD...AND MOVING NORTHEAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...MINOR DAMAGE TO ROOFS...SIDING AND TREES IS POSSIBLE.

* LOCATIONS IMPACTED INCLUDE...
  AMARILLO...           LAKE TANGLEWOOD...    TIMBERCREEK CANYON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3492 10191 3506 10188 3518 10190 3532 10170
      3526 10163 3496 10163
TIME...MOT...LOC 2031Z 241DEG 30KT 3511 10176

HAIL...<.75IN
WIND...60MPH

$$

BRB
987 
WWUS54 KAMA 232043
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
343 PM CDT SAT MAY 23 2015

TXC375-381-232052-
/O.CAN.KAMA.SV.W.0095.000000T0000Z-150523T2100Z/
POTTER TX-RANDALL TX-
343 PM CDT SAT MAY 23 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN RANDALL AND
SOUTHEASTERN POTTER COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
 HOWEVER...HEAVY RAIN AND FLOODING ARE OCCURRING WITH THESE 
THUNDERSTORMS.

IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A TORNADO 
WATCH REMAINS IN EFFECT UNTIL 700 PM.

LAT...LON 3492 10191 3506 10188 3518 10190 3532 10170
      3526 10163 3496 10163
TIME...MOT...LOC 2042Z 241DEG 30KT 3515 10166

$$

BRB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 12:28 PM CDT, 2 hours 44 minutes earlier.

Area forecast discussion, May 23, 12:28 PM CDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
1228 PM CDT SAT MAY 23 2015

.AVIATION...
18Z TAFS...SCATTERED SHOWERS AND THUNDERSTORMS REMAIN OVER THE
EASTERN PANHANDLES. A MIX OF MVFR TO IFR CONDITIONS ARE ACROSS MOST OF
THE PANHANDLES...THOUGH SOME AREAS ARE STARTING TO SCATTER
OUT...CLOUD BASES WILL REMAIN NEAR MVFR OVER MUCH OF THE AREA. WINDS
ARE EXPECTED TO BE OUT OF THE SOUTHEAST TO SOUTH AT 10 TO 15KTS WITH
GUSTS TO 20 TO 25KTS. ISOLATED TO SCATTERED CONVECTION IS AGAIN
POSSIBLE LATER THIS AFTERNOON AND BY EARLY EVENING...THOUGH
CONFIDENCE IS NOT QUITE HIGH ENOUGH TO PUT IN TAFS GIVEN THE EXPECTED
COVERAGE. MEDIUM CONFIDENCE IN A RETURN TO MVFR TO IFR CEILINGS
DURING THE OVERNIGHT HOURS.

ELSENHEIMER

&&

.PREV DISCUSSION... /ISSUED 657 AM CDT SAT MAY 23 2015/

AVIATION...
12Z TAFS...CLUSTER OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE
EAST/NORTHEAST ACROSS THE PANHANDLES EARLY THIS MORNING...WITH MVFR
TO IFR CONDITIONS POSSIBLE IN THE PRECIPITATION. AFTER THE RAIN
ENDS...MAY SEE A PERIOD OF MVFR CIGS THIS MORNING BUT CONDITIONS ARE
EXPECTED TO EVENTUALLY IMPROVE TO VFR THIS AFTERNOON. THUNDERSTORMS
MAY REDEVELOP LATER THIS AFTERNOON...BUT BETTER CHANCES APPEAR TO BE
EAST OF THE TERMINALS SO WILL OMIT MENTION FROM TAFS FOR NOW.

KB

PREV DISCUSSION... /ISSUED 316 AM CDT SAT MAY 23 2015/

DISCUSSION...
THUNDERSTORM CHANCES THROUGH THE HOLIDAY WEEKEND CONTINUE TO CAPTURE
THE PRIMARY FOCUS OF THIS FORECAST. MOST WIDESPREAD THUNDERSTORM
ACTIVITY AND GREATEST THREAT FOR HEAVY RAIN/FLOODING IS EXPECTED
TODAY.

CONVECTION CONTINUES TO DEVELOP ACROSS EASTERN NM EARLY THIS
MORNING...AND HAS RECENTLY BEGUN TO EXPAND INTO FAR WEST
TX...INCLUDING THE WESTERN TX PANHANDLE. THIS AS LARGE SCALE FORCING
FOR ASCENT CONTINUES TO INCREASE AHEAD OF A CLOSED UPPER LOW CHURNING
ALONG THE UT/AZ BORDER AND AN EJECTING SHORTWAVE TROUGH. A
SOUTH/SOUTHEASTERLY LLJ HAS STRENGTHENED TO 40-50 KTS IN RESPONSE TO
HEIGHT FALLS AHEAD OF THE UPPER LOW. GREATEST CONVECTIVE DEVELOPMENT
THIS FAR HAS BEEN IN A CORRIDOR ACROSS EAST CENTRAL NM WHERE LOW-
LEVEL MASS/MOISTURE CONVERGENCE HAS BEEN MAXIMIZED NEAR THE TERMINUS
OF THE LLJ.

THUNDERSTORMS WILL CONTINUE TO EXPAND IN COVERAGE THIS MORNING AND
MARCH EAST ACROSS THE PANHANDLES. THE LLJ WILL GRADUALLY VEER TO MORE
SOUTHERLY...CONTINUING TO PUMP LOW-LEVEL MOISTURE NORTHWARD ACROSS
THE PANHANDLES AHEAD OF THE INCREASING DYNAMIC LIFT. GIVEN THE
DEGREE OF FORCING AND ABUNDANCE OF MOISTURE TO WORK WITH...STORMS
WILL LIKELY CONTINUE TO GROW UPSCALE INTO AN MCS AS THEY WORK ACROSS
THE AREA THIS MORNING. PWATS WILL INCREASE TO OVER AN INCH THIS
VIA STRONG LOW-LEVEL MOISTURE ADVECTION...AND HEAVY RAIN IS STILL
EXPECTED AS THE CONVECTION TRANSLATES ACROSS THE AREA. IN FACT SOME
OF THE STORMS OVER EAST CENTRAL NM HAVE ALREADY DUMPED OVER 2 INCHES
OF RAIN SINCE MIDNIGHT. THE FLASH FLOOD WATCH LOOKS ON TRACK AND WILL
NOT MAKE ANY CHANGES TO IT ATTM...ALTHOUGH WESTERN PORTIONS WILL
LIKELY BE ABLE TO BE CANCELLED EARLY. SOME SEVERE THREAT WILL ALSO
EXIST WITH THESE STORMS. MUCAPES ARE CURRENTLY IN THE 500-1000 J/KG
RANGE ACROSS THE SOUTHERN TX PANHANDLE...AND ELEVATED INSTABILITY IS
EXPECTED TO STEADILY INCREASE FROM SOUTH TO NORTH REACHING AROUND OR
SLIGHTLY OVER 1000 J/KG. EFFECTIVE BULK SHEAR IS MORE THAN SUFFICIENT
FOR STORM ORGANIZATION /40-50 KTS/...BUT THE SOMEWHAT LIMITED
INSTABILITY AND TENDENCY FOR CONVECTION TO GROW UPSCALE SHOULD
PRECLUDE WIDESPREAD SEVERE STORMS THIS MORNING. EXPECT HAIL AND
STRONG WINDS TO BE THE PRIMARY THREATS.

THE PRECIPITATION WILL TAPER OFF FROM WEST TO EAST THIS MORNING AS
THE MCS PROPAGATES EASTWARD. THEN WE/LL HAVE TO SEE HOW WELL THE
ATMOSPHERE RECOVERS THIS AFTERNOON FROM THE MORNING CONVECTIVE
OVERTURNING. SOME DRIER AIR WILL TRY TO ADVECT INTO THE FAR WESTERN
PANHANDLES THIS AFTERNOON AS SURFACE LOW PRESSURE DEEPENS OVER
SOUTHEAST CO. HOWEVER...AMPLE LOW-LEVEL MOISTURE WILL REMAIN IN
PLACE ACROSS THE REST OF THE CWA...SO IF WE SEE ENOUGH BREAKS IN THE
CLOUDS THIS AFTERNOON AND MID-LEVEL LAPSE RATES ARE NOT OVERLY
WEAKENED...MODEST INSTABILITY MAY DEVELOP THIS AFTERNOON. WIND SHEAR
WILL REMAIN STRONG...SO SOME STORMS COULD BE SEVERE DEPENDING ON THE
DEGREE OF INSTABILITY. MOST OF THE THUNDERSTORM ACTIVITY SHOULD MOVE
EAST OF THE AREA BY MIDNIGHT TONIGHT.

ON SUNDAY...STORM COVERAGE SHOULD BE MORE LIMITED WITH THE BETTER
CHANCES FOCUSED ACROSS THE CENTRAL AND EASTERN PANHANDLES AS DRIER
AIR WORKS INTO THE WESTERN PANHANDLES AS THE UPPER LOW LIFTS
NORTHEAST ACROSS THE CENTRAL ROCKIES. FORCING WILL BE WEAKER AND
SHEAR LOOKS TO BE WEAKER AS WELL...BUT PLENTY OF INSTABILITY STILL
ACROSS THE EASTERN HALF OF THE AREA FOR SOME SEVERE RISK. HEADING
INTO MEMORIAL DAY...A WEAKER SHORTWAVE PIVOTING AROUND THE PARENT
UPPER TROUGH COULD KICK OFF SOME ISOLATED/SCATTERED STORMS. SHEAR
WILL BE WEAKER BY THEN...BUT INSTABILITY STILL DECENT FOR SOME
STRONG/POSSIBLY SEVERE CONVECTION.

CHANCES FOR MORE ORGANIZED/WIDESPREAD CONVECTION WILL DECREASE EARLY
NEXT WEEK...BUT THEN PICK RIGHT BACK UP BY MID TO LATE WEEK AS THE
NEXT UPPER TROUGH APPROACHES.

KB

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR THE FOLLOWING ZONES:
     ARMSTRONG...CARSON...COLLINGSWORTH...DONLEY...GRAY...
     HEMPHILL...HUTCHINSON...LIPSCOMB...OCHILTREE...POTTER...
     RANDALL...ROBERTS...WHEELER.

OK...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR THE FOLLOWING ZONES:
     BEAVER.

&&

18/03
Hazardous weather outlook, May 23, 3:40 AM CDT, 11 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
340 AM CDT SAT MAY 23 2015

OKZ001>003-TXZ001>020-232100-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
340 AM CDT SAT MAY 23 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS WILL CONTINUE TO DEVELOP AND MOVE EAST ACROSS THE
PANHANDLES THIS MORNING. THESE STORMS WILL BE CAPABLE OF PRODUCING
HEAVY RAINFALL...WHICH MAY LEAD TO FLOODING OR FLASH FLOODING. A
FLASH FLOOD WATCH IS IN EFFECT FOR ROUGHLY THE SOUTHEAST HALF OF THE
COMBINED PANHANDLES THROUGH LATE THIS EVENING.

SOME OF THE STORMS COULD BECOME SEVERE THIS MORNING...WITH LARGE
HAIL UP TO PING PONG BALL SIZE AND DAMAGING WINDS AROUND 60 MPH THE
PRIMARY HAZARDS.

ADDITIONAL THUNDERSTORMS MAY DEVELOP THIS AFTERNOON AND
EVENING...WHICH COULD BE SEVERE. LARGE HAIL AND DAMAGING WINDS WILL
AGAIN BE THE PRIMARY THREATS...BUT AN ISOLATED TORNADO CANNOT BE
RULED OUT. HEAVY RAIN WILL REMAIN POSSIBLE WITH THESE STORMS AS
WELL...WHICH COULD LEAD TO ADDITIONAL FLOODING OR FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

INTERMITTENT THUNDERSTORM CHANCES WILL CONTINUE ACROSS AT LEAST
PORTIONS OF THE PANHANDLES THROUGH FRIDAY. SOME OF THESE STORMS COULD
BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY HAZARDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY.

KB

In the hours before

Local storm report, May 23, 12:01 PM CDT, 3 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1201 PM CDT SAT MAY 23 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0910 AM     FLASH FLOOD      5 NNW CANYON            35.04N 101.95W
05/23/2015                   RANDALL            TX   TRAINED SPOTTER

            1-2 FEET WATER FLOWING ACROSS FM 2590 AT WEST ROCKWELL
            ROAD.

&&

EVENT NUMBER AMA1500461

MJG
Local storm report, May 23, 12:28 PM CDT, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1228 PM CDT SAT MAY 23 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 PM     FLASH FLOOD      1 E WHEELER             35.44N 100.26W
05/23/2015                   WHEELER            TX   LAW ENFORCEMENT

            TX 152 BETWEEN CR16 AND CR17 FLOODED 6-12 INCHES DEEP

&&

EVENT NUMBER AMA1500462

MJG
Local storm report, May 23, 12:40 PM CDT, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1240 PM CDT SAT MAY 23 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 PM     FLASH FLOOD      PANHANDLE               35.35N 101.38W
05/23/2015                   CARSON             TX   LAW ENFORCEMENT

            NUMEROUS ROADS FLOODED AROUND PANHANDLE 6-12 INCHES
            DEEP. ONLY HIGH PROFILE VEHICLES CAN PASS. THESE INCLUDE
            TX207 JUST SOUTH OF PANHANDLE AND 293 IN NORTHWEST
            PANHANDLE

&&

EVENT NUMBER AMA1500463

MJG
Local storm report, May 23, 1:52 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
152 PM CDT SAT MAY 23 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1245 PM     FLASH FLOOD      7 SW PAMPA              35.48N 101.05W
05/23/2015                   GRAY               TX   LAW ENFORCEMENT

            WATER FLOWING ACROSS FM2300 4-8 INCHES DEEP

&&

EVENT NUMBER AMA1500464

MJG
Local storm report, May 23, 1:57 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
157 PM CDT SAT MAY 23 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1120 AM     FLASH FLOOD      8 E PAMPA               35.55N 100.82W
05/23/2015                   GRAY               TX   LAW ENFORCEMENT

            WATER FLOWING ACROSS HIGHWAY 60 AT HOOVER CUTOFF. SIGNS
            POSTED BY TXDOT

&&

EVENT NUMBER AMA1500465

MJG
Special weather statement, May 23, 2:53 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
253 PM CDT SAT MAY 23 2015

TXZ012-017-232015-
POTTER TX-RANDALL TX-
253 PM CDT SAT MAY 23 2015

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN RANDALL AND SOUTHWESTERN
POTTER COUNTIES UNTIL 315 PM CDT...

AT 250 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR BUSHLAND TO 5
MILES SOUTHWEST OF BUFFALO LAKE...MOVING NORTHEAST AT 35 MPH.

HAIL UP TO ONE HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN.

* LOCATIONS IMPACTED INCLUDE...
  CANYON...             UMBARGER...           BUFFALO LAKE...
  BUSHLAND...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS... AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3475 10217 3524 10216 3538 10185 3475 10186
TIME...MOT...LOC 1952Z 234DEG 29KT 3519 10205 3484 10215

BRB

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 23, 2:28 AM CDTSpecial Weather StatementAMAOldham47 min
May 23, 3:05 AM CDTSpecial Weather StatementAMAHartley25 min
May 23, 3:14 AM CDTSpecial Weather StatementAMAOldham16 min
May 23, 3:20 AM CDTAreal Flood AdvisoryAMAHartley, Oldham3 hr
May 23, 3:29 AM CDTSpecial Weather StatementAMAHartley46 min
May 23, 3:41 AM CDTSpecial Weather StatementAMADeaf Smith34 min
May 23, 4:05 AM CDTSpecial Weather StatementAMADallam40 min
May 23, 4:10 AM CDTSpecial Weather StatementAMADeaf Smith, Oldham50 min
May 23, 4:20 AM CDTAreal Flood AdvisoryAMADeaf Smith, Hartley, Oldham2 hr
May 23, 4:43 AM CDTSevere Thunderstorm WarningAMADeaf Smith, Oldham32 min
May 23, 4:51 AM CDTSpecial Weather StatementAMAMoore24 min
May 23, 4:59 AM CDTSpecial Weather StatementAMACarson, Potter, Randall46 min
May 23, 5:09 AM CDTSevere Thunderstorm WarningAMAArmstrong, Carson, Potter, Randall51 min
May 23, 5:18 AM CDTAreal Flood AdvisoryAMADeaf Smith, Moore, Oldham, Potter, Randall3 hr
May 23, 5:29 AM CDTSpecial Weather StatementAMAHansford, Hutchinson31 min
May 23, 5:43 AM CDTSevere Thunderstorm WarningAMACarson, Gray, Hutchinson, Roberts47 min
May 23, 5:57 AM CDTSpecial Weather StatementAMACarson33 min
May 23, 6:04 AM CDTSpecial Weather StatementAMAHutchinson26 min
May 23, 6:21 AM CDTAreal Flood AdvisoryAMADeaf Smith, Oldham3 hr
May 23, 6:28 AM CDTSpecial Weather StatementAMAGray, Ochiltree, Roberts47 min
May 23, 6:30 AM CDTAreal Flood AdvisoryAMACarson, Hutchinson3 hr
May 23, 6:43 AM CDTFlash Flood WarningAMAPotter, Randall4 hr
May 23, 6:49 AM CDTFlash Flood WarningAMADeaf Smith5 hr
May 23, 6:59 AM CDTSpecial Weather StatementAMAGray, Hemphill, Lipscomb, Ochiltree, Roberts, Wheeler46 min
May 23, 7:01 AM CDTAreal Flood AdvisoryAMACarson, Gray, Hutchinson, Roberts4 hr
May 23, 7:46 AM CDTSpecial Weather StatementAMAHemphill, Wheeler44 min
May 23, 8:26 AM CDTAreal Flood AdvisoryAMAMoore, Potter, Randall3 hr
May 23, 8:36 AM CDTSpecial Weather StatementAMACollingsworth, Hemphill, Wheeler39 min
May 23, 8:52 AM CDTAreal Flood AdvisoryAMAHansford, Ochiltree, Sherman3 hr
May 23, 9:18 AM CDTFlash Flood WarningAMAArmstrong, Carson, Collingsworth, Donley, Gray, Hemphill and 3 more3 hr
May 23, 9:28 AM CDTSpecial Weather StatementAMACollingsworth, Wheeler47 min
May 23, 10:55 AM CDTFlash Flood WarningAMAPotter, Randall3 hr
May 23, 11:01 AM CDTSpecial Weather StatementAMAArmstrong, Carson44 min
May 23, 11:37 AM CDTAreal Flood AdvisoryAMADeaf Smith3 hr
May 23, 12:15 PM CDTRiver Flood WarningAMAWheeler21 hr
May 23, 12:23 PM CDTFlash Flood WarningAMACollingsworth, Donley, Gray, Wheeler3 hr
May 23, 12:37 PM CDTAreal Flood AdvisoryAMAArmstrong, Carson3 hr
May 23, 1:35 PM CDTRiver Flood WarningAMACollingsworth17 hr
May 23, 2:53 PM CDTSpecial Weather StatementAMARandall22 min
May 23, 3:05 PM CDTFlash Flood WarningAMAPotter, Randall3 hr
May 23, 5:24 PM CDTAreal Flood AdvisoryAMAArmstrong4 hr
May 23, 5:32 PM CDTSpecial Weather StatementAMAArmstrong28 min

Nearby

Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.